• We have just changed our forum software and are still tweaking things. You can log in using your existing user name and password. If you spot any problems please let us know by posting in the Feedback and suggestions section of the forum.

    Watch this short film to find out how to use the new forum!

Medication

L

Lashaie2012

Active member
Joined
Dec 1, 2018
Messages
37
#1
Has anyone ever took lorazepam and stopped taking them and then felt weird when you stopped taking them ?
 
S

sotired2019

New member
Joined
Feb 12, 2019
Messages
1
Location
USA
#2
I have not but I think it's very normal to feel weird/different when you stop any med. I notice if I stop taking my zoloft I feel weird. How long were on it before you stopped?
 
Bizzarebitrary

Bizzarebitrary

Well-known member
Joined
Dec 17, 2018
Messages
330
Location
California, US
#4
Benzodiazepines like lorazepam can cause withdrawal symptoms especially if you discontinued abruptly. In order to avoid this it's recommended to gradually taper off (details in the link, section called "prevention") to allow your body to adjust.

No reason to be frightened by this reaction it is pretty common. I should also say that I'm not certain you're experiencing withdrawal symptoms, I'm not a medical professional and I suggest you report the weird sensations to your doc.

Hope you're feeling better soon.
 
Bizzarebitrary

Bizzarebitrary

Well-known member
Joined
Dec 17, 2018
Messages
330
Location
California, US
#6
Sometimes. I find it hard to pinpoint because I suffer from anxiety and that can magnify a little strange sensation into something terrifying and suddenly I'm desperately googling rare diseases and drug interactions gone wrong. I dont do that anymore but I used to.

I'm also never on just one medication and often I'm tapering off one as I'm starting another and this makes weird effects a riddle I can't really solve.
 
L

Lashaie2012

Active member
Joined
Dec 1, 2018
Messages
37
#7
Yeah I don’t really like taking medication at all. I’m horrible I google everything and constantly check my heart rate on my Apple Watch. My therapist told me to turn the heart rate monitor off but I still have it on
 
Bizzarebitrary

Bizzarebitrary

Well-known member
Joined
Dec 17, 2018
Messages
330
Location
California, US
#8
The medication is meant to reduce symptoms. When it's working you aren't expending tremendous amounts of energy fighting symptoms having little left for thought and putting to use what you're learning in therapy.

Your therapist is offering good advice, just might be difficult to put into practice. Anxiety prompts one to self-monitor constantly but this behavior only increases worry it never relieves it. What will help is learning some skills to regulate emotions, ways to distract from distress, tools to back yourself down from heightened emotional states that cause us to use unhelpful coping mechanisms.

Anyone can acquire these tools and skills but it takes time and work before we see results. Most of us struggle until such time as we finally can't get by with our learned behaviors and that's when we apply ourselves to the cognitive behavior skills.